Volume 4, issue 1 (2000)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Subexponential groups in 4–manifold topology

Vyacheslav S Krushkal and Frank Quinn

Geometry & Topology 4 (2000) 407–430

arXiv: math.GT/0001063

Abstract

We present a new, more elementary proof of the Freedman–Teichner result that the geometric classification techniques (surgery, s–cobordism, and pseudoisotopy) hold for topological 4–manifolds with groups of subexponential growth. In an appendix Freedman and Teichner give a correction to their original proof, and reformulate the growth estimates in terms of coarse geometry.

Keywords
$4$–manifolds, groups of subexponential growth, gropes
Mathematical Subject Classification 2000
Primary: 57N13
Secondary: 57N37, 57N70, 57R65
References
Forward citations
Publication
Received: 22 May 2000
Accepted: 3 November 2000
Published: 10 November 2000
Proposed: Robion Kirby
Seconded: Wolfgang Metzler, Cameron Gordon
Authors
Vyacheslav S Krushkal
Department of Mathematics
Yale University
New Haven CT 06520-8283
USA
Frank Quinn
Department of Mathematics
Virginia Tech
Blacksburg VA 24061-0123
USA